Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2022, 4:20 PM CDT for Van Buren County, White County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 8, 2022, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:23 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 8, 2:23 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 PM CDT Fri Jul 8 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Saturday Night) Issued at 154 PM CDT Fri Jul 8 2022 A few showers and thunderstorms have started to pop up early this afternoon ahead of the shortwave trough and cold front that will move through later this evening. Plenty of moisture exists at the surface, with afternoon dewpoints in the low to mid 70s across the area. CAMs show isolated activity this afternoon and early evening before a larger cluster of storms moves in during the mid evening in the north and spreads to the southeast through the early overnight hours. Models are still showing a bit of a difference in timing, which is to be expected due to differences in the speed of the front/evolution of the cold pool and outflow from the convection this evening. Larger scale models show a decline in the instability this evening into the overnight hours, while CAMs still show decent CAPE in the 500 to 1500 J/kg range. Deep layer shear does pick up slightly, but still on the weaker side, so with any strong to severe storms the main threat will be damaging wind gusts and some hail. All models show very high PWAT values in the 2.25 to 2.5 inch range, so any training of stronger showers and storms or slower progression will provide an isolated flooding threat as well. Showers and storms should be out of the mid state before sunrise Saturday. A deeper trough will try to move southeast on Saturday, and bring a more pronounced front during the day. With northwest flow, models want to place the better chances for showers and storms in the south and east where diurnal support/frontal timing will be better. Instability will be lingering around again ahead of the front, so some strong to severe storms with damaging wind gusts will not be out of the question. Chances for precip should move out during the evening, and be drier overnight with most areas finally seeing lows get into the 60s. && .LONG TERM... (Sunday through next Friday) Issued at 154 PM CDT Fri Jul 8 2022 Sunday will see the upper trough move southeast overhead, with some precip chances in the far southeast during the day. Rest of the area should be dry, and a bit cooler, with highs in the low 80s to around 90. But, this cooler trend will be short lived as the trough moves east and a strong Plains high slowly moves east behind. High temps by Tuesday will be in the low to mid 90s. But thankfully, another Midwest trough will move to the southeast Tuesday night into the day Wednesday and provide some additional relief from the heat but also bring chances for showers and thunderstorms on Wednesday. Shortwave disturbances aloft to our south may keep storm chances in the far south on Thursday, but Friday looks to be dry with temperatures around seasonal normals. && .AVIATION... (18Z TAFS) Issued at 1203 PM CDT Fri Jul 8 2022 VFR conditions will predominate at airports this TAF period with VCTS/VCSH at varying times through tonight. TSRA will bring tempo MVFR conditions this evening. Southwest winds this afternoon will weaken and become more southerly tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 92 70 90 / 70 60 30 10 Clarksville 74 89 67 89 / 60 50 10 0 Crossville 70 83 66 81 / 60 80 50 30 Columbia 74 93 69 90 / 60 60 40 10 Cookeville 72 86 68 84 / 60 80 50 20 Jamestown 70 83 65 82 / 70 80 50 20 Lawrenceburg 74 91 69 87 / 40 60 40 10 Murfreesboro 74 92 70 90 / 60 70 40 10 Waverly 75 93 69 90 / 40 40 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until midnight CDT tonight for Cannon-Clay-Coffee- De Kalb-Jackson-Macon-Overton-Pickett-Putnam-Smith-Trousdale- Warren-White. Excessive Heat Warning until midnight CDT tonight for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Shamburger
Hazardous weather outlook, Jul 8, 3:12 AM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 312 AM CDT Fri Jul 8 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 312 AM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A dangerous combination of heat and humidity will continue. Excessive Heat Warnings or Heat Advisories are in place for most of the area. Generally scattered to numerous thunderstorms are expected through tonight. A few storms may be severe with damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Generally scattered to numerous thunderstorms are expected on Saturday. A few storms may be severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Jul 8, 2:11 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Fri Jul 8 2022
TNZ009-030-031-081945-
Jackson TN-Macon TN-Smith TN-
211 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northeastern Smith,
Jackson and southeastern Macon Counties through 245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Red Boiling Springs, or near Willette, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesboro, Pleasant Shade and Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 8566 3649 8564 3648 8560 3624 8561
3631 8596 3648 8594
TIME...MOT...LOC 1910Z 274DEG 14KT 3640 8587
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jul 8, 2:42 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
242 PM CDT Fri Jul 8 2022
TNZ030>032-082030-
Putnam TN-Jackson TN-Smith TN-
242 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Smith,
southwestern Jackson and west central Putnam Counties through 330 PM
CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carthage, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Gordonsville, South Carthage and Granville.
Smith County Fair will also be impacted.
This includes Interstate 40 between mile markers 256 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 8561 3608 8573 3610 8579 3613 8581
3612 8583 3613 8584 3612 8584 3621 8608
3630 8599
TIME...MOT...LOC 1941Z 294DEG 13KT 3626 8595
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FBSpecial weather statement, Jul 8, 2:47 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
247 PM CDT Fri Jul 8 2022
TNZ010-011-033-082030-
Overton TN-Pickett TN-Clay TN-
247 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northwestern
Overton, northwestern Pickett and eastern Clay Counties through 330
PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Celina, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Celina, Byrdstown, Dale Hollow Lake and Standing Stone
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 8525 3649 8560 3661 8550 3662 8543
3662 8510
TIME...MOT...LOC 1946Z 304DEG 13KT 3654 8548
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FBSpecial weather statement, Jul 8, 2:57 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
257 PM CDT Fri Jul 8 2022
TNZ031>033-082045-
Putnam TN-Overton TN-Jackson TN-
257 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southwestern
Overton, eastern Jackson and north central Putnam Counties through
345 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Algood, Rickman and Cummins Falls State Park.
This includes Interstate 40 between mile markers 291 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 8556 3646 8556 3643 8552 3641 8550
3641 8549 3644 8549 3631 8525 3612 8542
3626 8561 3647 8557
TIME...MOT...LOC 1957Z 274DEG 16KT 3641 8556
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FBSpecial weather statement, Jul 8, 3:38 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
338 PM CDT Fri Jul 8 2022
TNZ011-033-034-082115-
Fentress TN-Overton TN-Pickett TN-
338 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northeastern
Overton, Pickett and Fentress Counties through 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Wolf River Dock, Pickett
State Park and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8470 3638 8472 3637 8473 3635 8473
3635 8474 3634 8474 3633 8477 3630 8479
3629 8481 3632 8525 3634 8533 3652 8530
3654 8528 3658 8527 3661 8528 3663 8526
3660 8478 3650 8472 3643 8469 3640 8466
TIME...MOT...LOC 2038Z 271DEG 49KT 3642 8502
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Jul 8, 3:40 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Fri Jul 8 2022
TNZ031-032-064-065-082115-
Putnam TN-De Kalb TN-Jackson TN-White TN-
340 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northeastern De
Kalb, south central Jackson, northern White and southwestern Putnam
Counties through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baxter, or 8 miles west of Cookeville, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Sparta, Baxter, Center Hill Lake, Hamptons Crossroads,
Bakers Crossroads, Burgess Falls State Park and Edgar Evans State
Park.
This includes Interstate 40 between mile markers 267 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3609 8537 3586 8526 3603 8588 3613 8582
3613 8581 3615 8581 3631 8570
TIME...MOT...LOC 2040Z 269DEG 18KT 3618 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:56 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Jul 8, 1:28 PM CDT | Special Weather Statement | OHX | Macon | 32 min |
| Jul 8, 1:56 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Jul 8, 2:11 PM CDT | Special Weather Statement | OHX | Jackson | 34 min |
| Jul 8, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 38 min |
| Jul 8, 2:42 PM CDT | Special Weather Statement | OHX | Smith | 48 min |
| Jul 8, 2:47 PM CDT | Special Weather Statement | OHX | Clay, Overton | 43 min |
| Jul 8, 2:57 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Jul 8, 3:38 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 37 min |
| Jul 8, 3:40 PM CDT | Special Weather Statement | OHX | Putnam, White | 35 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 43 min |
| Jul 8, 4:43 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Jul 8, 5:06 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jul 8, 5:44 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale, Wilson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.